Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 18, 2001, 5:32 PM EDT for Marion County, Florida. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 5:32 PM EDT (21:32 UTC)
- Expired
- Jun 18, 2001, 6:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:14 PM EDT | Hail 1 | Ocala, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1481 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS52 KJAX 182132 SVRJAX FLC083-182215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 532 PM EDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHERN FLORIDA * UNTIL 615 PM EDT * AT 532 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ALONG A LINE EXTENDING FROM 8 MILES EAST OF WILLISTON TO 5 MILES WEST OF OCALA...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 615 PM EDT... OCALA AIRPORT... OCALA... FLEMINGTON... LOWELL... ANTHONY AND REDDICK... MCINTOSH AND SPARR... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:15 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 18, 3:15 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 315 PM EDT MON JUN 18 2001 CURRENTLY...WATER VAPOR WATER VAPOR SATELLITE LOOP AND 250 STREAMLINES SHOWED S SHORT WAVE GENERATING SHOWERS AND THUNDERSTORMS AS IT ROTATE AROUND A RIDGE WHICH WAS OVER THE WESTERN ATLANTIC OFF THE SOUTHEASTERN UNITED STATES. THIS SHORT WAVE WILL MOVE OUT OF THE AREA LATER TONIGHT SO THE SHOWERS AND THUNDERSTORMS OVER THAT AREA SHOULD BEGIN TO DIMINISH BY EARLY EVENING. FOR THE REMAINDER OF THIS PACKAGE A GOOD EASTERLY TO SOUTHEASTERLY SURFACE FLOW...COMBINED WITH SEA BREEZE INTERACTION SHOULD PRODUCE MORNING CLOUDINESS ALONG COASTAL AREAS AND A CHANCE TO GOOD CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. AFTERNOON MAX TEMPERATURES SHOULD RANGE IN THE UPPER 80S AND LOWER 90S WITH OVERNIGHT LOWS IN THE 70S. PRELIM AMG 70/89/71/91 2534 SSI 73/83/74/84 3434 JAX 72/86/72/86 3533 GNV 70/90/71/91 3533 33 .JAX... .FL...NONE. .GA...NONE. SCOTT
In the hours before
Special weather statement, Jun 18, 11:40 AM EDT, 5 hours 52 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-182300- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1140 AM EDT MON JUN 18 2001 ...SCATTERED THUNDERSTORMS EXPECTED TODAY... ...CHANCE OF RIP CURRENTS AT AREA BEACHES... EASTERLY WINDS OF 10 TO 15 MPH WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS THIS AFTERNOON. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE WEST ACROSS EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. THIS ACTIVITY IS ASSOCIATED WITH AN OLD FRONTAL BOUNDARY ACROSS THE AREA. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON SOUTH OF THE BOUNDARY...WITH STRONGEST STORM SOUTH OF INTERSTATE 10. STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT LIGHTNING. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS SO SPOTTEXR ACTIVATION IS NOT EXPECTED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:55 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 50 min |
| Jun 18, 5:02 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 43 min |
| Jun 18, 5:52 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 38 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Jun 18, 6:27 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Putnam | 63 min |
| Jun 18, 6:48 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 42 min |
| Jun 18, 7:12 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.